My 3-year old granddaughter is on levetiracetam for seizures. However, it has never been stated what is causing these seizures, how long she ll be on this medication, etc. Should they be decreasing the dosage? Should there be monthly medical follow-up? Should they be doing further testing to see what is causing the seizures?
Hi, Thank you for posting your query.
It is an important question, and one has to find out the cause of seizures, to decide how long to give the seizure medications. Common investigations required to determine the cause of seizures are MRI brain-epilepsy protocol and electroencephalogram (EEG)....
my daughter is six and half years old. she had a seizure recently, yesterday the took the eeg of the brain and said there is lot of disturbance in the left brain. and suggested to use valparin 200. how long it should be used and is it curable i am very much worried. she is a girl child and she should get married. she should carry. will there be any problems in future
Thanks for writing to health care magic.
Normally we give these seizure medication for a period of at least 2 years. Then we try to stop them and see. If there is a seizure recurrence we then continue the medication.
Please do not worry. Only thing required is you should give the medications...
Hello Doctor I am 26 year old male, I met with an accident in the year 2006, post 14 days of comma and post my recovery I was adviced to take eptoin tablet till 2008 with Frisium 10mg & Sibilium 10mg. In the year 2011 i got a seizure attack, so i was consulted to take the tablets eptoin100mg and Frisium 10mg. Please let me know whether I can stop having any one of these tablets ? Let me know whether will any of these tablets will cause any issues ? Thanks Chuchan
Basically if you have no seizure for last complete one year then after doing EEG Brain ,if to abnormal spike seen then first frisium to be stoped then stop eptoin after 3month gradually so that allantiepileptic stoped by 18 month since last seizure.But still chance of seizure in future is possible.
Hi I am 42 and I just had a blood work done where everything is fine except my progesterone is .7 I am not pregnant but just had a seizure couple nights ago. This is the second time that I have a seizure. The first time i had in January when I was pregnant but I lost the baby because my progesterone levels where low again. The doctor has prescribe progester on 100 mg and I am not taking any medication for seizures because seems like it is happening only when my progesterone is low. Will my hormone levels will be normal after I take the medication? Should I still try to see an endocrinologist? Doctors said that there is not relationship between hormones and seizure but so what will be the best explanation for what is happening and what is the best approach?
Hi, your serum progesterone level depends upon the day of the menstrual cycle when it is performed. It is usually low in the first half of the cycle and rises later on and then again falls premenstrually. In the peri menopausal period these levels may vary a lot A variant of seizures called...
Hi my friend just had a seizure. She is in the hospital now and likes to text me as I can google whats going on and help her panic less. Right now she is having PVCs and the doctors have called in an IVspecialist. Are PVCs after a seizure normal? And can HPV or the Humidity and Heat wave we are having be a cause to her seizure?
hi as per your information she had premature ventricular contractions of heart for which she needs IV specialist.the first possibility is of heart 's muscle infraction ie myocardial infraction or may be some conduction disorder in heart causes PCV.The seizure is due to this only.thanks
I have experienced asevere dizzy attack and almost psssed out my legs felt like jelly and it took me severeal minutes to feel ok again, it was not a seizure , but i have had those in past I take 1000mg aof epilim 2 per day and 250 mg keppra 2 per day ,i also have high cholestrol and have just started taking pracachol 20 1 per day
Thank you for posting your query.
I have noted your symptoms and the current list of medications.
Your medications- epilim (valproate) and keppra (levetiracetam) are safe anti-epileptic medications, and do not usually produce similar symptoms.
Please get your BP checked up in lying down and...
can a seizure happen again to a patient who once have it because of postpartum eclampsia? thanks... Or IF NOT HAVING ANOTHER BIRTH , will seizure happen again?? thanks doc..
welcome to HCM
read your prob, there are no chance of appeare seizurs again if blood pressure is controlled. as cause of seizure was high BP. but when during 1st pregnancy bp was high then she will be more pron to high bp during next pregnancy. so keep in mind n start proper treatment as soon...
Sister with special needs 45 years old. Just had 2 gran mals and black vomit . In hospital with suspected infection of something? Suspect high temp caused seizures. What is black vomit from? Chest infection? Special needs from birth, epilepsy from bad vaccination back in the 60 s Ireland!
my neice is 24 and sick...hair falling ,seizures,poor bowel movements, stomach doesnt digest food(was told stomach nerves are dead by a Dr) help...money is tapped out and she says she will be dead by age 40. we are unable to find a dr in our area that can give us answers
my daughter is 16 and she has been complaining of her chest hurting shes been getting dizzy to last year she had a few like seizures but the dr at the hospital said it wasnt shes had tests xrays eks blood tests nothing comes up i just dont know what to do
Dear Sir/ Madam, My name is Sonia, I suffer from mild epilepsy. I haven t had a seizure for 1yr and 2 months. Without sounding strange I tend to hear at times a screeching sound like when you scratch a balloon. Does this mean anything? Is it linked to my epilepsy? I take Carbamazephine 500mg in the morning, 100mg in the afternoon and 500mg in the evening. I can see the side effects it has on me although I am glad its stopping me from having physical fits. Side effects include gaining weight, my intellect has become slower and I find it hard to grasp certain info. I feel depressed at times and now this screeching noise is odd. What can be the cause of this? I use to have a very slight stamner when I was younger but kind of grew out of it when I was younger. You couldn t tell I have one but occasionally it comes out. Just recently its bugging me, probably because I am stressed. Could you give me any advice?
I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...